Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 32, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 10, 2018, 2:45 PM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Dec 11, 2018, 4:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2018, 2:45 PM PST (22:45 UTC)
- In effect from
- Dec 11, 2018, 4:00 PM PST
- Expired
- Dec 12, 2018, 3:20 AM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS76 KMFR 102245 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 245 PM PST Mon Dec 10 2018 ...Gusty winds expected late Tuesday afternoon through early Wednesday morning... .A strong frontal system will bring moderate to strong winds to portions of Klamath, Lake, and Modoc counties. CAZ085-ORZ030-031-112000- /O.NEW.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 245 PM PST Mon Dec 10 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 4 PM Tuesday to 4 AM PST Wednesday. * Winds...Southwesterly to westerly 25 to 35 mph with gusts 45 to 55 mph. * Timing...Beginning late Tuesday afternoon and continuing into early Tuesday morning. Peak winds are expected to occur overnight Tuesday into the pre-dawn hours of Wednesday morning. * Locations include...A portion of Highway 31 between Summer Lake and Paisley, portions of Highway 140 east of Adel to the Nevada state line, a portion of Highway 299 west of Cedarville, portions of Highway 395 between Valley Falls and Alkali Lake, and the mountains above 5,000 foot elevations. * Impacts...Winds this strong could make driving more difficult, especially for high profile vehicles. Additionally, lighter loose items will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution. && $$ BTL
5 follow-up statements
307 WWUS76 KMFR 110135 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 535 PM PST Mon Dec 10 2018 ...Gusty winds expected late Tuesday afternoon through early Wednesday morning... .A strong frontal system will bring moderate to strong winds to portions of Klamath, Lake, and Modoc counties. CAZ085-ORZ030-031-111345- /O.NEW.KMFR.ZF.Y.0002.181211T0135Z-181211T1600Z/ /O.CON.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adin, Alturas, Canby, Day, Likely, Lookout, Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 535 PM PST Mon Dec 10 2018 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 8 AM PST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY... The National Weather Service in Medford has issued a Freezing Fog Advisory...which is in effect until 8 AM PST Tuesday. * Freezing fog: Areas of freezing fog are expected in valleys and locally over some mountain locations this evening through early Tuesday morning. Freezing fog may be dense at times with visibility of less than a quarter mile. * Freezing fog locations: Valleys in northern and eastern Klamath, Lake and Modoc counties. This includes Lakeview, Alturas, Christmas Valley, Chemult and surrounding communities. This also includes area roads and highways such as Highway 140 near and east of Lakeview, portions of highway 20 in northeast Lake county, and highways 139, 299, 395, and 31. * Freezing fog impacts: Visibility reduced to less than a quarter of a mile at times. Black ice or frost could form resulting in very slippery roads, decks and walkways. * Winds...Southwesterly to westerly 25 to 35 mph with gusts 45 to 55 mph. * Winds timing...Beginning late Tuesday afternoon and continuing into early Tuesday morning. Peak winds are expected to occur overnight Tuesday into the pre-dawn hours of Wednesday morning. * Wind locations include...A portion of Highway 31 between Summer Lake and Paisley, portions of Highway 140 east of Adel to the Nevada state line, a portion of Highway 299 west of Cedarville, portions of Highway 395 between Valley Falls and Alkali Lake, and the mountains above 5,000 foot elevations. * Wind impacts...Winds this strong could make driving more difficult, especially for high profile vehicles. Additionally, lighter loose items will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution. Freezing fog advisory. * If possible, wait for temperatures to warm above freezing before traveling. * Slow down and give 3 times as much space as normal between vehicles. * Shaded areas may be more slippery than unshaded areas. * Use low beams. High beams reflect back fog making visibility worse for you and other drivers. * Fog makes objects appear farther away than they are. * Be ready for low visibility by keeping your headlights clean. * Don't use cruise control. Most crashes occur because the driver is going too fast for weather conditions. && $$ CAZ084-ORZ028-029-111345- /O.NEW.KMFR.ZF.Y.0002.181211T0135Z-181211T1600Z/ Northeast Siskiyou and Northwest Modoc Counties- Siskiyou Mountains and Southern Oregon Cascades-Klamath Basin- Including the cities of Dorris, Newell, Macdoel, Tulelake, Altamont, and Klamath Falls 535 PM PST Mon Dec 10 2018 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 8 AM PST TUESDAY... The National Weather Service in Medford has issued a Freezing Fog Advisory...which is in effect until 8 AM PST Tuesday. * Freezing fog: Areas of freezing fog are expected in valleys and over some mountain locations this evening through early Tuesday morning. Freezing fog may be dense at times with visibility of less than a quarter mile. * Freezing fog locations include: Valleys in Klamath county and northeast Siskiyou County. This includes Klamath Falls, Tulelake, Dorris and surrounding communities. This also includes area roads and highways such as Oregon Highway 62 east of Crater Lake, Oregon Highway 140 in Klamath County, Highway 97 in Klamath and northern Siskiyou counties, and Highway 139. * Freezing fog impacts: Visibility will be reduced to less than a quarter of a mile at times. Black ice or frost could form resulting in very slippery roads, decks and walkways. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * If possible, wait for temperatures to warm above freezing before traveling. * Slow down and give 3 times as much space as normal between vehicles. * Shaded areas may be more slippery than unshaded areas. * Use low beams. High beams reflect back fog making visibility worse for you and other drivers. * Fog makes objects appear farther away than they are. * Be ready for low visibility by keeping your headlights clean. * Don't use cruise control. Most crashes occur because the driver is going too fast for weather conditions. && $$ CC
398 WWUS76 KMFR 111119 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 319 AM PST Tue Dec 11 2018 ...Gusty winds expected late Tuesday afternoon through early Wednesday morning... .A strong frontal system will bring moderate to strong winds to portions of Klamath, Lake, and Modoc counties. CAZ085-ORZ030-031-112330- /O.CON.KMFR.ZF.Y.0002.000000T0000Z-181211T1600Z/ /O.CON.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adin, Alturas, Canby, Day, Likely, Lookout, Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 319 AM PST Tue Dec 11 2018 ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... * Freezing fog: Areas of freezing fog are expected in valleys and locally over some mountain locations this morning. Freezing fog may be dense at times with visibility of less than a quarter mile. * Freezing fog locations: Valleys in northern and eastern Klamath, Lake and Modoc counties. This includes Lakeview, Alturas, Christmas Valley, Chemult and surrounding communities. This also includes area roads and highways such as Highway 140 near and east of Lakeview, portions of highway 20 in northeast Lake county, and highways 139, 299, 395, and 31. * Freezing fog impacts: Visibility reduced to less than a quarter of a mile at times. Black ice or frost could form resulting in very slippery roads, decks and walkways. * Winds...Southwesterly to westerly 25 to 35 mph with gusts 45 to 55 mph. * Winds timing...Beginning late Tuesday afternoon and continuing into early Tuesday morning. Peak winds are expected to occur overnight Tuesday into the pre-dawn hours of Wednesday morning. * Wind locations include...A portion of Highway 31 between Summer Lake and Paisley, portions of Highway 140 east of Adel to the Nevada state line, a portion of Highway 299 west of Cedarville, portions of Highway 395 between Valley Falls and Alkali Lake, and the mountains above 5,000 foot elevations. * Wind impacts...Winds this strong could make driving more difficult, especially for high profile vehicles. Additionally, lighter loose items will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution. Freezing fog advisory. * If possible, wait for temperatures to warm above freezing before traveling. * Slow down and give 3 times as much space as normal between vehicles. * Shaded areas may be more slippery than unshaded areas. * Use low beams. High beams reflect back fog making visibility worse for you and other drivers. * Fog makes objects appear farther away than they are. * Be ready for low visibility by keeping your headlights clean. * Don't use cruise control. Most crashes occur because the driver is going too fast for weather conditions. && $$ CAZ084-ORZ028-029-111600- /O.CON.KMFR.ZF.Y.0002.000000T0000Z-181211T1600Z/ Northeast Siskiyou and Northwest Modoc Counties- Siskiyou Mountains and Southern Oregon Cascades-Klamath Basin- Including the cities of Dorris, Newell, Macdoel, Tulelake, Altamont, and Klamath Falls 319 AM PST Tue Dec 11 2018 ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * Freezing fog: Areas of freezing fog are expected in valleys and over some mountain locations this morning. Freezing fog may be dense at times with visibility of less than a quarter mile. * Freezing fog locations include: Valleys in Klamath county and northeast Siskiyou County. This includes Klamath Falls, Tulelake, Dorris and surrounding communities. This also includes area roads and highways such as Oregon Highway 62 east of Crater Lake, Oregon Highway 140 in Klamath County, Highway 97 in Klamath and northern Siskiyou counties, and Highway 139. * Freezing fog impacts: Visibility will be reduced to less than a quarter of a mile at times. Black ice or frost could form resulting in very slippery roads, decks and walkways. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... * If possible, wait for temperatures to warm above freezing before traveling. * Slow down and give 3 times as much space as normal between vehicles. * Shaded areas may be more slippery than unshaded areas. * Use low beams. High beams reflect back fog making visibility worse for you and other drivers. * Fog makes objects appear farther away than they are. * Be ready for low visibility by keeping your headlights clean. * Don't use cruise control. Most crashes occur because the driver is going too fast for weather conditions. && $$
975 WWUS76 KMFR 111555 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 755 AM PST Tue Dec 11 2018 ...Gusty winds late Tuesday afternoon through early Wednesday morning... .A front will bring moderate to strong winds to portions of Klamath, Lake, and Modoc counties. CAZ085-ORZ030-031-120400- /O.EXP.KMFR.ZF.Y.0002.000000T0000Z-181211T1600Z/ /O.CON.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Adin, Alturas, Canby, Day, Likely, Lookout, Beatty, Bly, Chemult, Crescent, Gilchrist, Sprague River, Adel, Lakeview, and Valley Falls 755 AM PST Tue Dec 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST WEDNESDAY... ...FREEZING FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... * Winds...Southwest to west 25 to 35 mph with gusts 45 to 55 mph. * Timing...Late Tuesday afternoon continuing into early Wednesday morning. Peak winds will occur tonight into the pre-dawn hours of Wednesday morning. * Wind locations include...A portion of Highway 31 between Summer Lake and Paisley, portions of Highway 140 east of Adel to the Nevada state line, a portion of Highway 299 west of Cedarville, portions of Highway 395 between Valley Falls and Alkali Lake, and the mountains above 5,000 foot elevations. * Wind impacts...Winds this strong could make driving more difficult, especially for high profile vehicles. Additionally, lighter loose items will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution. && $$ CAZ084-ORZ028-029-111700- /O.EXP.KMFR.ZF.Y.0002.000000T0000Z-181211T1600Z/ Northeast Siskiyou and Northwest Modoc Counties- Siskiyou Mountains and Southern Oregon Cascades-Klamath Basin- Including the cities of Dorris, Newell, Macdoel, Tulelake, Altamont, and Klamath Falls 755 AM PST Tue Dec 11 2018 ...FREEZING FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... Stratus and some fog remains over the area, but the thick freezing fog has lifted. $$
138 WWUS76 KMFR 112200 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 200 PM PST Tue Dec 11 2018 CAZ085-ORZ030-031-121200- /O.CON.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 200 PM PST Tue Dec 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * Winds...Southwest to west 25 to 35 mph with gusts 45 to 55 mph. * Timing...Late this afternoon through early Wednesday morning. Peak winds will occur late tonight into very early Wednesday. * Locations include...A portion of Highway 31 between Summer Lake and Paisley, portions of Highway 140 east of Adel to the Nevada state line, a portion of Highway 299 west of Cedarville, portions of Highway 395 between Valley Falls and Alkali Lake, and the mountains at elevations above 5,000 feet. * Wind impacts...Winds this strong could make driving more difficult, especially for high profile vehicles. Additionally, lighter loose items will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Use extra caution. && $$
036 WWUS76 KMFR 121120 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 320 AM PST Wed Dec 12 2018 ORZ030-031-122330- /O.CAN.KMFR.WI.Y.0032.000000T0000Z-181212T1200Z/ /O.NEW.KMFR.HW.A.0012.181214T1500Z-181215T0300Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 320 AM PST Wed Dec 12 2018 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...THE WIND ADVISORY HAS BEEN CANCELLED... The National Weather Service in Medford has issued a High Wind Watch...which is in effect from Friday morning through Friday evening. The Wind Advisory has been cancelled. * Winds...Southwest to west 30 to 40 mph with gusts 55 to 60 mph. * Timing...Friday morning into Friday afternoon. * Locations include...A portion of Highway 31 between Summer Lake and Paisley. The mountains at elevations above 5,500 feet. * Wind impacts...Winds this strong could make driving more difficult, especially for high profile vehicles. Additionally, lighter loose items will be blown about. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CAZ085-121230- /O.CAN.KMFR.WI.Y.0032.000000T0000Z-181212T1200Z/ Modoc County- 320 AM PST Wed Dec 12 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Wind Advisory. Winds have diminished as the low moves eastward. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 10, 10:13 AM PST, 4 hours 32 minutes earlier.
Area forecast discussion, Dec 10, 10:13 AM PST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Medford OR 1013 AM PST Mon Dec 10 2018 .Updated aviation discussion. .UPDATE... An update to the forecast for this afternoon and evening has been sent. Precipitation probabilities, precipitation amounts, and weather were updated, generally to diminish them for those two time periods. && .DISCUSSION... Lingering rain and snow shower this morning will diminish through the day today giving way to partly to mostly sunny conditions. The next frontal system will push onshore Tuesday morning bring more rain and mountain snow to the area into Wednesday morning. BTL && .AVIATION...For the 10/18z TAFs...Lingering showers/cloud cover is bringing a mix of MVFR/IFR conditions across the area with periods of LIFR ongoing in the interior valleys. Widespread terrain obscuration is also present and current conditions will persist through the morning hours before improving by late this morning or early afternoon. Area showers will taper off by late morning as well and we'll be in between systems this afternoon. Skies will clear as the day progresses, and this should allow for fog/low clouds to return to western valleys overnight tonight. Patchy IFR/LIFR will be possible east of the Cascades as well, but confidence is lower for those locations. Rain arrives at the coast Tuesday morning and spreads inland from there. BR-y/Keene && .MARINE...Updated 800 AM PST Monday 10 December 2018...Seas will remain elevated through the week due to periods of gusty winds and heavy swell. South winds will increase tonight ahead of another front, with winds strongest north of Cape Blanco. High end small craft winds are expected with occasional gale gusts possible Tuesday morning through Tuesday evening, mainly north of Cape Blanco. Seas north of Cape Blanco will likely become very steep and hazardous as winds increase Tuesday, and a hazardous seas watch has been issued to cover this. Winds diminish and swell driven seas return with more long-period heavy swells impacting the waters through the week. One long-period swell train moves into the waters Tuesday night into Wednesday and seas will increase to 14 to 17 feet by Wednesday morning. More long-period heavy swell trains are expected to impact the coastal waters through the week and into the weekend. These swells are likely to produce very dangerous bar conditions, and may also pose a risk to fishing apparatus and exposed infrastructure. The next swell train arrives Thursday morning with seas up to 20 ft expected through Friday morning, followed by a potentially strong front Friday. There looks to be a brief break in the weather Saturday, with relatively lower seas (12 to 15 ft). However, guidance is indicating another very heavy and very high (highest so far this season) swell train moving in Sunday into Monday. BR-y/Keene && .PREV DISCUSSION... /Issued 506 AM PST Mon Dec 10 2018/ DISCUSSION...A relatively fast moving, moderately strong frontal system on Tuesday through Tuesday night will break up what will be a mostly dry pattern through Thursday with patches to areas of night and morning valley low clouds and fog. The latest data regarding Tuesday night is not far removed from earlier model runs, but has trended slightly weaker. The stratus will likely be less in coverage on Wednesday morning due to mixing in the immediate aftermath of the frontal passage. The GFS and ECMWF still have important differences but, compared to last night, they are in better agreement on what is likely to be an active, stormy period Thursday night through the weekend. Model agreement beyond the weekend is poor, but an active onshore pattern is most likely to persist. First, a few very light showers and snow showers will linger early this morning...with a dusting of new snow mainly over the mountains of Lake and Modoc Counties. Of more widespread effect is the aforementioned valley low clouds and fog. This stratus is climatologically favored to persist but is expected to gradually thin and dissipate late morning into early afternoon with aid from a decrease in mid and upper level cloud cover. Valley stratus has been added or thickened to the forecast for tonight into Tuesday morning. With a slightly slower solution now favored, mid and upper level clouds are not expected to increase quickly enough to prevent valley low clouds and fog. Otherwise, the forecast for Tuesday is consistent with a warm front expected to bring light rain to the coast and northern Douglas County with higher precipitation amounts north of our area. The associated cold front will follow Tuesday night and weaken as it moves across our area into early Wednesday morning. Snow levels are expected to fall from around 5500 to 6000 feet early Tuesday evening to around 3500 to 4000 feet early Wednesday morning. Around a quarter of an inch to three quarters of an inch of rain is forecast for the coast, mainly during Tuesday evening with a tenth to a quarter of an inch for most of the area. Snow on Tuesday night is likely to be heaviest at Crater Lake with a total of 3 to 7 inches. With the event starting as rain, around 2 to 4 inches is likely for Lake of the Woods and an inch of snow at the tail end of the event for Siskiyou Summit late Tuesday night. East side amounts are likely to be up to an inch. Also of note will be gusty southwest to west winds over the Cascades and east of the Cascades with gusts of 20 to 30 mph expected to be common. Strongest gusts will likely peak at around 50 mph in northwestern Lake County near Silver Lake and Summer Lake. Weak but broad ridging is expected to provide a break between systems Wednesday into Thursday with valley low clouds expected to be more prevalent and stubborn to clear on Thursday morning. A stronger front is expected to affect our region Thursday night through Friday. The 00Z ECMWF solution is about 6 to 9 hours slower than the 00Z GFS. As is typical with systems of this type, the GFS timing has trended toward the ECMWF during the past 24 hours. But, there is still a wide spread between ensemble members. This will be a different scenario compared to Tuesday night with a southerly rather than westerly flow aloft. A deep low will track toward Vancouver Island with heavy rainfall particularly indicated for Curry County on Friday. There is still significant uncertainty with the snow level forecast with the ECMWF levels from 500 feet to as much as 2000 feet higher/warmer. This uncertainty straddles critical levels with a large difference in impact between a general snow level near 4000 feet rather than 5000 feet. Climatology favors the current colder/higher impact forecast of levels dropping to around 4000 feet except a lower level of 3500 feet affecting the Mount Shasta area. The quantity of precipitation forecast will likely undergo adjustment as the event draws nearer. Warning level snow amounts are not out of the question, but an advisory level event is most likely. There is higher confidence that this front will produce strong gusty southerly winds at the coast, across the higher terrain, in the Shasta Valley, and across the east side. Wind gusts in those areas are likely to at least reach advisory strength with strongest gusts of 60 mph possible at coastal headlands. Precipitation is likely to transition to showers/snow showers and taper off during Friday night with a break between systems into Saturday. By late Saturday night, the next strong frontal system is likely to reach the area. There is much better model agreement that this will be a splitting system with the stronger branch affecting northern California into southern Oregon through Sunday, while the northern branch tracks into British Columbia. As such, this will produce another bout of gusty southerly winds as well as heaviest precipitation for Curry and Siskiyou Counties. But, snow levels may be at least slightly higher than with the preceding storm. Beyond Sunday, model differences quickly expand. But, an active pattern is likely to continue. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...Small Craft Advisory until 7 PM PST Tuesday for PZZ350-356-370-376. Small Craft Advisory for hazardous seas from 7 PM Tuesday to 10 AM PST Thursday for PZZ350-356-370- 376. Hazardous Seas Watch from Tuesday morning through Tuesday evening for PZZ350-370. BTL/MAP/NSK
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:21 AM PST | Hazardous Seas Watch | MFR | 12 hr | |
| Dec 10, 2:21 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 12 hr | |
| Dec 10, 2:37 PM PST | Small Craft Advisory | MFR | 3 days | |
| Dec 10, 2:37 PM PST | Hazardous Seas Warning | MFR | 43 hr |
Nearby
Wind Advisories in Oregon, 2018Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.